Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Kansas City, MO

July 26, 20254 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 26, 2025, 5:25 AM CDT for 4 counties in Missouri. It was in force for 103 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2025, 5:25 AM CDT (10:25 UTC)
Expired
Jul 26, 2025, 7:08 AM CDT
In force
103 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 172 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:00 AM CDTFLASH FLOOD1 N Novinger, MODispatch reports water over Missouri 149 at Novinger, MO. Time estimated by radar.
Jul 26, 6:30 AM CDTFLASH FLOOD1 S Downing, MORoute A closed from flooding. Time estimated from radar.
Jul 26, 6:45 AM CDTFLASH FLOOD4 Ene Unionville, MORoute Y closed from flooding of North Blackbird Creek. Time estimated from radar.
Jul 26, 6:51 AM CDTFLASH FLOOD6 Ne Unionville, MOWater over Route YY and 129.
Jul 26, 6:53 AM CDTFLASH FLOOD6 N Unionville, MOWater over portions of Highway 5 in northern Putnam County.
Jul 26, 7:00 AM CDTFLASH FLOOD8 Ne Unionville, MORoute 129 closed from flooding. Time based on dispatch report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WGUS53 KEAX 261025
FFWEAX
MOC001-171-197-211-261230-
/O.NEW.KEAX.FF.W.0039.250726T1025Z-250726T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
525 AM CDT Sat Jul 26 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Putnam County in north central Missouri...
  Northern Sullivan County in north central Missouri...
  Northern Adair County in northeastern Missouri...
  Schuyler County in northeastern Missouri...

* Until 730 AM CDT.

* At 525 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Milan, Unionville, Lancaster, Green City, Queen City, Novinger, 
  Greentop, Downing, Greencastle, Glenwood, Pollock, Worthington, 
  Livonia, Green Castle and Lemons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4060 9235 4032 9235 4031 9249 4023 9267
      4013 9304 4026 9330 4058 9319

FLASH FLOOD...RADAR INDICATED

$$

Williams
1 follow-up statement
724 
WGUS73 KEAX 261208
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
708 AM CDT Sat Jul 26 2025

MOC001-171-197-211-261218-
/O.CAN.KEAX.FF.W.0039.000000T0000Z-250726T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair MO-Putnam MO-Schuyler MO-Sullivan MO-
708 AM CDT Sat Jul 26 2025

...FLASH FLOOD WARNING FOR PUTNAM, NORTHERN SULLIVAN, NORTHERN ADAIR 
AND SCHUYLER COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

A Flood Warning Will Replace the Flash Flood Warning. 

&&

LAT...LON 4060 9235 4032 9235 4031 9249 4023 9267
      4013 9304 4026 9330 4058 9319

$$

Kurtz

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:17 AM CDT, 3 hours 8 minutes earlier. Its key messages:

  • The flash flooding potential continues overnight into Saturday Morning, mainly for areas along and north of the Missouri River due to repeated thunderstorms moving over the same areas.
  • Isolated to scattered thunderstorms are possible again Saturday afternoon from west-central MO toward northeast MO.
  • Hot and humid conditions return this weekend and persist through the middle of the next week.
  • Wetter conditions are expected to return late next week.
Area forecast discussion, Jul 26, 2:17 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
217 AM CDT Sat Jul 26 2025

.KEY MESSAGES...

- The flash flooding potential continues overnight into Saturday
  Morning, mainly for areas along and north of the Missouri
  River due to repeated thunderstorms moving over the same
  areas.

- Isolated to scattered thunderstorms are possible again
  Saturday afternoon from west-central MO toward northeast MO.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

- Wetter conditions are expected to return late next week.

&&

.DISCUSSION...
Issued at 200 AM CDT Sat Jul 26 2025

A shortwave trough continues to move across the state overnight into
Saturday morning, with ample large scale lift for numerous showers
and thunderstorms. The atmosphere is very moist tonight, with
precipitable water values around 2 inches, which is near the
maximum for this time of year. The main weather concern in the near
term will be impressive rainfall totals on already saturated ground,
leading to a flash flooding threat overnight for locations that
receive multiple rounds of thunderstorms. Rainfall rates under
thunderstorm cores are expected to be in the 1 to 3 inch per hour
range. Currently, high-resolution forecast models focus this threat
on areas north of the Missouri River. A Flood Watch remains in
effect until the early morning hours for the areas most likely to be
affected.

The most recent models lessen the intensity of overnight convection,
and radar trends this evening have been in line with this latest
trend. However, vigilance is encouraged nevertheless, as flooding is
harder to detect overnight.

Saturday will see another round of scattered thunderstorms with
a more marginal chance for continued flooding and severe weather
concerns. Otherwise, a drier pattern in store through mid week
under a strong upper level ridge. As a result, temperatures will
be back on the rise and more of concern for excessive heat
headlines. Afternoon high temperatures back into the 90s Sunday
onward through Tuesday with heat index values over the 105
degree mark due to the higher humidity values. Once this ridge
breaks down and pushes back west, expect not as high
temperatures in the afternoon with the next chances for
precipitation Wednesday through the end of the week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1045 PM CDT Fri Jul 25 2025

Training showers and storms are likely to impact STJ between now
and roughly 10z Saturday, with periods of moderate to heavy rain
reducing VIS to as low as 2SM/3SM. Confidence in convection
impacting the KC metro terminals has decreased, so have gone
with a TEMPO group between 6z and 10z for -RA. Convection
should generally exit to the east northeast after 11z, although
some guidance suggests a few isolated showers/storms potentially
lingering through around 15z. After this, no precipitation and
VFR conditions are likely for the remainder of the period. Winds
should be light and variable overnight, becoming south
southwesterly around 10 knots later Saturday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 4 AM CDT early this morning for MOZ001>008-
     011>017-020>025-028>032-037>039.
KS...Flood Watch until 4 AM CDT early this morning for KSZ025-
     102>105.

&&

DISCUSSION...Lowe
AVIATION...Williams
Hazardous weather outlook, Jul 26, 5:06 AM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Sat Jul 26 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Sat Jul 26 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- The flash flooding potential continues overnight into Saturday
  Morning, mainly for areas along and north of the Missouri
  River due to repeated thunderstorms moving over the same
  areas.

- Isolated to scattered thunderstorms are possible again
  Saturday afternoon from west-central MO toward northeast MO.

- Hot and humid conditions return this weekend and persist
  through the middle of the next week.

- Wetter conditions are expected to return late next week.

In the hours before

Special weather statement, Jul 26, 3:01 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
301 AM CDT Sat Jul 26 2025

MOZ021-022-029-030-037-260830-
Ray MO-Clinton MO-Jackson MO-Caldwell MO-Clay MO-
301 AM CDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CLAY...SOUTHERN CLINTON...
WESTERN RAY...SOUTHWESTERN CALDWELL AND NORTHEASTERN JACKSON COUNTIES
THROUGH 330 AM CDT...

At 300 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kearney, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kansas City, Liberty, Gladstone, Excelsior Springs, Smithville,
Kearney, Sugar Creek, Lawson, Lathrop, Claycomo, Pleasant Valley,
Trimble, Glenaire, Holt, Oakview, Crystal Lakes, Sibley, Missouri
City, Excelsior Estates, and River Bend.

This includes the following highways...
 Interstate 35 in Missouri between mile markers 8 and 43.
 Interstate 29 between mile markers 0 and 2.
 Interstate 435 between mile markers 40 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3916 9460 3949 9460 3963 9416 3917 9415
TIME...MOT...LOC 0800Z 244DEG 31KT 3935 9442

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Jul 26, 3:09 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
309 AM CDT Sat Jul 26 2025

MOZ006-007-016-260900-
Putnam MO-Mercer MO-Sullivan MO-
309 AM CDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN PUTNAM...EASTERN MERCER
AND NORTHWESTERN SULLIVAN COUNTIES THROUGH 400 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Princeton, or 22 miles northwest of Milan, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Princeton, Mercer, Newtown, Lucerne, and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4030 9342 4040 9363 4058 9350 4058 9296
TIME...MOT...LOC 0808Z 222DEG 17KT 4040 9347

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Jul 26, 3:33 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
333 AM CDT Sat Jul 26 2025

MOZ021>023-029>031-260900-
Ray MO-Carroll MO-Clinton MO-Livingston MO-Caldwell MO-Clay MO-
333 AM CDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLAY...SOUTHEASTERN
CLINTON...RAY...NORTHWESTERN CARROLL...CALDWELL AND SOUTHWESTERN
LIVINGSTON COUNTIES THROUGH 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to 6 miles south of Polo to
Orrick. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Excelsior Springs, Richmond, Lawson, Hamilton, Braymer, Polo,
Breckenridge, Crystal Lakes, Kingston, Cowgill, Excelsior Estates,
Woods Heights, Rayville, Homestead, Elmira, Knoxville, and Stet.

This includes Interstate 35 in Missouri between mile markers 43 and
47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3957 9366 3928 9380 3922 9423 3966 9426
      3979 9381 3978 9380
TIME...MOT...LOC 0832Z 246DEG 32KT 3961 9412 3946 9401 3921 9415

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BMW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:02 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston70 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline13 hr
Jul 26, 1:08 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Holt3 hr
Jul 26, 3:01 AM CDTSpecial Weather StatementEAXClay29 min
Jul 26, 3:03 AM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Worth117 min
Jul 26, 3:09 AM CDTSpecial Weather StatementEAXMercer51 min
Jul 26, 3:33 AM CDTSpecial Weather StatementEAXCaldwell, Ray27 min
Jul 26, 3:39 AM CDTFlash Flood WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan3 hr
Jul 26, 4:32 AM CDTHeat AdvisoryEAXBates, Cass, Cooper, Henry, Howard, Johnson and 3 more16 hr
Jul 26, 4:59 AM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more5 days
Jul 26, 7:03 AM CDTAreal Flood WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan3 hr
Jul 26, 7:08 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler, Sullivan8 hr
Jul 26, 8:14 AM CDTAreal Flood AdvisoryEAXAdair, Macon50 min
Jul 26, 9:04 AM CDTFlash Flood WarningEAXAdair, Macon3 hr
Jul 26, 11:16 AM CDTRiver Flood WarningEAXChariton, Macon46 hr
Jul 26, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton4 days
Jul 26, 11:48 AM CDTAreal Flood WarningEAXAdair, Macon3 hr
Jul 26, 4:33 PM CDTRiver Flood WarningEAXDaviess, Livingston6 hr
Jul 26, 4:34 PM CDTRiver Flood WarningEAXLinn, Livingston25 hr
Jul 26, 5:54 PM CDTSpecial Weather StatementEAXHoward36 min
Jul 26, 6:26 PM CDTSpecial Weather StatementEAXHoward64 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.